×

zbMATH — the first resource for mathematics

A new contraction principle in Menger spaces. (English) Zbl 1155.54026
Summary: In the present work we introduce a new type of contraction mapping by using a specific function and obtain certain fixed point results in Menger spaces. The work is in line with the research for generalizing the Banach’s contraction principle. We extend the notion of altering distance function to Menger Spaces and obtain fixed point results.

MSC:
54H25 Fixed-point and coincidence theorems (topological aspects)
54E70 Probabilistic metric spaces
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Khan, M. S., Swaleh, M., Sessa, S.: Fixed points theorems by altering distances between the points. Bull. Austral. Math. Soc., 30, 1–9 (1984) · Zbl 0553.54023
[2] Arvanitakis, A. D.: A Proof of generalized Banach contraction conjecture. Proc. Amer. Math. Soc., 131(12), 3647–3656 (2003) · Zbl 1053.54047
[3] Merryfield, J., Rothschild, B., Stein, J. D.: An application of Ramsey’s Theorem to the Banach Contraction Principle. Proc. Amer. Math. Soc., 130, 927–933 (2002) · Zbl 1001.47042
[4] Kirk, W. A.: Fixed points of asymptotic contraction. J. Math. Anal. Appl., 277, 645–650 (2003) · Zbl 1022.47036
[5] Rhoades, B. E.: A comparison of various definitions of contractive mappings., Trans. Amer. Math. Soc., 226–257, 1977 · Zbl 0365.54023
[6] Meszaros, J.: A comparison of various definitions of contractive type mappings. Bull. Cal. Math. Soc., 84, 167–194 (1992) · Zbl 0782.54040
[7] Schweizer, B., Sklar, V.: Probabilistic Metric Space, North-Holland, Amsterdam, 1983
[8] Hadzic, O., Pap, E.: Fixed Point Theory In Probabilistic Metric Spaces, Kluwer Academic Publishers, 2001
[9] Sehgal, V. M., Bharucha-Reid, A. T.: Fixed points of contraction mappings on PM space. Math. Sys. Theory, 6(2), 97–100 (1972) · Zbl 0244.60004
[10] Mihet, D.: Aclass of Sehgal’s Contractions in Probabilistic Metric Spaces, Analele Univ. din Timisoara, Vol. XXXVII, fasc. 1, 1999, Seria Matematica-Informatica, 105–108
[11] Hadzic, O., Pap, E., Radu, V.: Generalized contraction mapping principle in probabilistic metric space. Acta Math. Hungar., 101(1–2), 131–148 (2003) · Zbl 1050.47052
[12] Chang, S. S., Lee, B. S., Cho, Y. S., Chen, Y. Q., Kang, S. M., Jung, J. S: Generalised contraction mapping principle and differential equation in probabilistic metric spaces. Proc. Amer. Math. Soc., 124(8), 2367–2376 (1996) · Zbl 0857.47042
[13] Choudhury, B. S.: A unique common fixed point theorems for a sequence of self mappings in Menger spaces. Bull. Kor. Math. Soc., 37(3), 569–575 (2000) · Zbl 0959.54026
[14] Chang, S. S., Cho, Y. J., Kang, S. M.: Nonlinear Operator Theory In Probabilistic Metric Spaces, Huntington, NY: Nova Science Publishers. X, 338, 2001 · Zbl 1080.47054
[15] Naidu, S. V. R.: Fixed point theorems by altering distances. Adv. Math. Sci. Appl., 11, 1–16 (2001) · Zbl 1001.54029
[16] Naidu, S. V. R.: Some fixed point theorems in Metric spaces by altering distances. Czechoslovak Mathematical Journal, 53(128), 205–212 (2003) · Zbl 1013.54011
[17] Pathak, H. K., Sharma, R.: A note on fixed point theorems of Khan, Swaleh and Sessa. Math. Edn., 28, 151–157 (1994) · Zbl 0907.54041
[18] Sastry, K. P. R., Babu, G. V. R.: Fixed point theorems in metric space by altering distances. Bull. Cal. Math. Soc., 90, 175–182 (1998) · Zbl 0953.54040
[19] Sastry, K. P. R., Babu, G. V. R.: Some fixed point theorems by altering distances between the points. Ind. J. Pure. Appl. Math., 30(6), 641–647 (1999) · Zbl 0938.47044
[20] Sastry, K. P. R., Babu, G. V. R.: A common fixed point theorem in complete metric spaces by altering distances. Proc. Nat. Acad. Sci. India, 71(A), III 237–242 (2001) · Zbl 1002.54028
[21] Sastry, K. P. R., Naidu, S. V. R., Babu, G. V. R., Naidu, G. A.: Generalisation of fixed point theorems for weekly communting maps by altering distances. Tamkong Journal of Mathematics, 31(3), 243–250 (2000) · Zbl 0995.47035
[22] Choudhury, B. S., Dutta, P. N.: A unified fixed point result in metric spaces involving a two variable function. FILOMAT, 14, 43–48 (2000) · Zbl 1012.54047
[23] Choudhury, B. S., Updahyay, A.: An unique common fixed point for a sequence of multivalued mappings on metric spaces, Bulletin of Pure and Applied Science, 19E (2000), 529–533 · Zbl 1082.54525
[24] Singh, B., Jain, S.: A fixed point theorem in Menger space through weak compatibility. J. Math. Anal. Appl., 301, 439–448 (2005) · Zbl 1068.54044
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.